Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 24, NWS North Platte, NE

April 29, 2001Blaine County, Thomas County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 29, 2001, 7:52 PM CDT for Blaine County, Thomas County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 29, 2001, 7:52 PM CDT (00:52 UTC)
Expired
Apr 29, 2001, 8:45 PM CDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Blaine County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 21 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 8:30 PM CDTHail 0.75Purdum, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2001-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2001-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
913 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2550 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 300052
SVRLBF
NEC009-171-300145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT SUN APR 29 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA
  WESTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 845 PM CDT

* AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF HALSEY...OR ABOUT 17
  MILES SOUTHEAST OF THEDFORD...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  OVER HALSEY AROUND 810 PM CDT
  9 MILES NORTHWEST OF DUNNING AROUND 815 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL W5EATHER SERVICE.

LAT...LON 4176 10074 4176 9999 4209 9996 4207 10028
$$

TLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:50 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 29, 6:50 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT SUN APR 29 2001

UPDATED ZONES TO REMOVE WIND ADVISORY...WHICH ACTUALLY EXPIRED. SFC
OBS AT ONL SHOW GUSTS TO 30 TO 35 KTS...AND SHOULD STAY UNDER THAT
FOR THE EVENING AS FRONT/TROF AXIS APPROACHES. OTHERWISE JUST
REMOVED BCMG WORDING IN REST OF ZONES FOR TSRA ONGOING.

.LBF...NONE

JWS

In the hours before

Local storm report, Apr 29, 5:14 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
514 PM CDT SUN APR 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    18 SE WHITMAN             NE   .75 INCH HAIL
04/29/01   GRANT                          REPORTED BY
SPOTTERS
Local storm report, Apr 29, 6:23 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT ERROR
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
623 PM CDT SUN APR 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    18 SE WHITMAN             NE   .75 INCH HAIL
04/29/01   GRANT                          REPORTED BY SPOTTERS

0554 PM    9 NNE HAYES CENTER        NE   .75 INCH HAIL
04/29/01   HAYES                          REPORTED BY SPOTTERS

0600 PM    7 WSW WELLFLEET           NE   .75 INCH HAIL
04/29/01   LINCOLN                        REPORTED BY SPOTTERS

MTM
Local storm report, Apr 29, 7:05 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
705 PM CDT SUN APR 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    6 N WELLFLEET             NE   .88 INCH HAIL
04/29/01   LINCOLN                        REPORTED BY SPOTTERS
Local storm report, Apr 29, 7:12 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
712 PM CDT SUN APR 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    14 NNW NORTH PLATTE       NE   .75 INCH HAIL
04/29/01   LINCOLN                        REPORTED BY SPOTTERS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:24 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson66 min
Apr 29, 8:24 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson66 min
Apr 29, 8:55 PM CDTSevere Thunderstorm WarningLBFBrown, Rock65 min
Apr 29, 9:25 PM CDTSevere Thunderstorm WarningLBFBoyd, Keya Paha65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.